Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 175, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 19, 2016, 2:49 PM CDT for Putnam County, Schuyler County, Sullivan County, Missouri. It was in force for 71 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 19, 2016, 4:00 PM CDT
- In force
- 71 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:18 PM CDT | TSTM WND GST 50 | 11 Ene Unionville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
201
WUUS53 KEAX 191949
SVREAX
MOC171-197-211-192100-
/O.NEW.KEAX.SV.W.0175.160719T1949Z-160719T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 PM CDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEASTERN MISSOURI...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 400 PM CDT
* AT 248 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RATHBUN LAKE TO 8 MILES WEST OF CENTERVILLE TO
8 MILES NORTH OF MERCER...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...NEWTOWN...POLLOCK...LUCERNE...WORTHINGTON...LIVONIA...
HARRIS...POWERSVILLE AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 9235 4034 9285 4027 9336 4058 9337
4060 9235
TIME...MOT...LOC 1948Z 293DEG 34KT 4082 9289 4069 9302 4063 9356
HAIL...0.75IN
WIND...60MPH
$$
CDB5 follow-up statements
146
WWUS53 KEAX 192006
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT TUE JUL 19 2016
MOC171-197-211-192100-
/O.CON.KEAX.SV.W.0175.000000T0000Z-160719T2100Z/
SULLIVAN MO-SCHUYLER MO-PUTNAM MO-
306 PM CDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN SULLIVAN...SCHUYLER AND PUTNAM COUNTIES...
AT 306 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE SUNDOWN TO 7 MILES SOUTH OF CENTERVILLE TO 9
MILES NORTHEAST OF MERCER...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...NEWTOWN...POLLOCK...LUCERNE...WORTHINGTON...LIVONIA...
HARRIS...POWERSVILLE AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 9235 4034 9285 4027 9336 4058 9337
4060 9235
TIME...MOT...LOC 2006Z 293DEG 34KT 4076 9270 4063 9283 4057 9337
HAIL...0.75IN
WIND...60MPH
$$
CDB855
WWUS53 KEAX 192014
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT TUE JUL 19 2016
MOC171-197-211-192100-
/O.CON.KEAX.SV.W.0175.000000T0000Z-160719T2100Z/
SULLIVAN MO-SCHUYLER MO-PUTNAM MO-
314 PM CDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN SULLIVAN...SCHUYLER AND EASTERN PUTNAM COUNTIES...
AT 313 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF LAKE SUNDOWN TO 9 MILES NORTHWEST
OF LANCASTER TO 6 MILES EAST OF UNIONVILLE...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...WORTHINGTON AND LIVONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 9235 4034 9285 4031 9307 4059 9295
4060 9235
TIME...MOT...LOC 2013Z 307DEG 24KT 4078 9263 4060 9269 4045 9288
HAIL...<.75IN
WIND...60MPH
$$
CDB422
WWUS53 KEAX 192025
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 PM CDT TUE JUL 19 2016
MOC211-192034-
/O.CAN.KEAX.SV.W.0175.000000T0000Z-160719T2100Z/
SULLIVAN MO-
325 PM CDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SULLIVAN COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTH CENTRAL AND NORTHEASTERN MISSOURI.
LAT...LON 4035 9235 4035 9285 4038 9286 4039 9287
4058 9295 4060 9235
TIME...MOT...LOC 2024Z 307DEG 28KT 4071 9248 4053 9257 4043 9277
$$
MOC171-197-192100-
/O.CON.KEAX.SV.W.0175.000000T0000Z-160719T2100Z/
SCHUYLER MO-PUTNAM MO-
325 PM CDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SCHUYLER AND EASTERN PUTNAM COUNTIES...
AT 324 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLOOMFIELD TO NEAR LANCASTER TO 10 MILES WEST OF
QUEEN CITY...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...
WORTHINGTON AND LIVONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 9235 4035 9285 4038 9286 4039 9287
4058 9295 4060 9235
TIME...MOT...LOC 2024Z 307DEG 28KT 4071 9248 4053 9257 4043 9277
HAIL...<.75IN
WIND...60MPH
$$
CDB146
WWUS53 KEAX 192040
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CDT TUE JUL 19 2016
MOC171-192049-
/O.CAN.KEAX.SV.W.0175.000000T0000Z-160719T2100Z/
PUTNAM MO-
340 PM CDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUTNAM COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTH CENTRAL AND NORTHEASTERN MISSOURI.
LAT...LON 4035 9235 4035 9269 4039 9269 4039 9267
4040 9268 4041 9267 4043 9270 4046 9271
4052 9267 4053 9270 4056 9268 4056 9272
4057 9270 4059 9272 4060 9235
TIME...MOT...LOC 2039Z 293DEG 34KT 4066 9232 4048 9241 4038 9261
$$
MOC197-192100-
/O.CON.KEAX.SV.W.0175.000000T0000Z-160719T2100Z/
SCHUYLER MO-
340 PM CDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SCHUYLER COUNTY...
AT 339 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF BLOOMFIELD TO NEAR DOWNING TO
NEAR GREENTOP...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...GREENTOP...DOWNING AND GLENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4035 9235 4035 9269 4039 9269 4039 9267
4040 9268 4041 9267 4043 9270 4046 9271
4052 9267 4053 9270 4056 9268 4056 9272
4057 9270 4059 9272 4060 9235
TIME...MOT...LOC 2039Z 293DEG 34KT 4066 9232 4048 9241 4038 9261
HAIL...0.75IN
WIND...60MPH
$$
CDB776
WWUS53 KEAX 192059
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 PM CDT TUE JUL 19 2016
MOC197-192108-
/O.EXP.KEAX.SV.W.0175.000000T0000Z-160719T2100Z/
SCHUYLER MO-
359 PM CDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY WILL EXPIRE AT
400 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS... HEAVY RAIN AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTH CENTRAL AND NORTHEASTERN MISSOURI.
LAT...LON 4035 9235 4035 9269 4039 9269 4039 9267
4040 9268 4041 9267 4043 9270 4046 9271
4052 9267 4053 9270 4056 9268 4056 9272
4057 9270 4059 9272 4060 9235
TIME...MOT...LOC 2056Z 293DEG 34KT 4066 9232 4048 9241 4038 9261
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:30 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 19, 12:30 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1230 PM CDT TUE JUL 19 2016
.Discussion...
Issued at 245 AM CDT TUE JUL 19 2016
The primary weather concern this week continues to be the heat
building into the region with a rather stout upper ridge taking
control. Models have been very consistent and in excellent agreement
of a ~598dam dome settling in over the center of the country for much
of this week, which is already being analyzed on SPC's 00Z 500mb upper-
air analysis. With ridging aloft gripping the bulk of the forecast
area, it'll be hard-pressed to get any precip for much of this week.
That said, a large complex of thunderstorms currently tracking across
central NE may very well clip northern MO as it rides along the
ridge's periphery. While little confidence exists in storms
developing this afternoon for portions of NE MO, have slight chance
PoPs in there as high-res models have a general agreement of some
activity in the vicinity later this afternoon. The placement of the
ridge's periphery is key in determining where storms will track.
It isn't until this upcoming weekend that the door for precip
chances looks to open back up for the forecast area at large. The
well-advertised ridge breaks its grip and heights drop back off as
shortwaves ripple on through again. However, model divergence becomes
increasingly evident by the end of this forecast period, leaving
uncertainty in the details of precip chances.
As for temperatures, there really is little to no question as to
whether or not it's going to be hot. It will be. Widespread 90s for
highs are expected each day this week with highs flirting with the
century mark before the week's end. Thursday and Friday look to be
the hottest days of the week. As the aforementioned breakdown of the
upper ridge commences over the weekend, look for temps to come back
down a bit but current indications of any sort of "cooloff" doesn't
look to arrive until early next week with highs looking to be closer
toward normal for mid-summer, in the upper 80s to lower 90s.
&&
.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1228 PM CDT TUE JUL 19 2016
VFR conditions and southerly winds will continue through the
forecast period. The complex of thunderstorms over central and
southern Iowa are expected to stay north-northeast of the TAF sites.
These storms will likely clip the NE portion of our area late in the
afternoon and evening.
&&
.EAX Watches/Warnings/Advisories...
KS...Excessive Heat Warning until 7 PM CDT Friday for KSZ025-057-060-
103>105.
Heat Advisory until 7 PM CDT Friday for KSZ102.
MO...Excessive Heat Warning until 7 PM CDT Friday for MOZ028>031-
037>040-043>046-053-054.
Heat Advisory until 7 PM CDT Friday for MOZ001>008-011>017-
020>025-032-033.
&&
Discussion...lg
Aviation...Barham/CDBHazardous weather outlook, Jul 19, 4:39 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 439 AM CDT TUE JUL 19 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 439 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL CONTINUE ACROSS THE LOWER MISSOURI VALLEY TODAY AS HIGH TEMPERATURES REACH INTO THE LOWER TO MIDDLE 90S. AFTERNOON HEAT INDICES WILL RANGE FROM 100-105 DEGREES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT WILL BECOME MORE OPPRESSIVE AS THE WORK WEEK CONTINUES. HIGH TEMPERATURES MAY REACH THE CENTURY MARK BY THURSDAY...WITH AFTERNOON HEAT INDEX VALUES EXCEEDING THE 110 DEGREE MARK. EXCESSIVE HEAT WILL REMAIN A CONCERN THROUGH SATURDAY WITH A MODEST COOLDOWN EXPECTED BY SUNDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:47 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 62 hr |
| Jul 19, 3:58 PM CDT | Special Weather Statement | EAX | Daviess | 47 min |
| Jul 19, 4:20 PM CDT | Areal Flood Advisory | EAX | Daviess, Grundy, Harrison, Livingston | 3 hr |
| Jul 19, 5:55 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Livingston, Ray | 3 hr |
| Jul 19, 6:18 PM CDT | Special Weather Statement | EAX | Carroll | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.